Tennessee, 2012

Damaging Winds and Lightning Strike in Tennessee, July 6, 2012

July 6, 2012 · NWS OHX · 17 events in 7 counties and zones

During the afternoon hours on Friday, July 6th, across several Middle Tennessse counties, a few of the isolated to scattered thunderstorms that developed across these counties reached severe thresholds, resulting in thunderstorm wind damage and a lightning strike also resulted in damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$219,000
Crop damage
$5,000
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

During the afternoon hours on Friday, July 6th, across several Middle Tennessse counties, a few of the isolated to scattered thunderstorms that developed across these counties reached severe thresholds, resulting in thunderstorm wind damage and a lightning strike also resulted in damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 6, 10:56 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 6, 10:56 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 AM CDT FRI JUL 6 2012

.UPDATE...ADDED AVIATION SECTION FOR 18Z TAF'S.

&&

.AVIATION...BNA/CKV/CSV...SURFACE RIDGE ALMOST ON TOP OF MIDDLE
TENNESSEE THIS AFTERNOON, WITH GENERALLY LIGHT WINDS AND ONLY
SCATTERED CLOUDS. ISOLATED POP'S ARE FORECAST THIS AFTERNOON, BUT
GIVEN THE LACK OF ANY CUMULIFORM DEVELOPMENT AS OF THIS TIME,
BELIEVE CHANCE OF THUNDERSTORMS AT ANY OF OUR TAF SITES IS
MINIMAL, SO WILL LEAVE OUT EVEN VCTS/CB REMARKS. VFR WX THEREFORE
EXPECTED THE NEXT 24 HRS.

&&

.PREV DISCUSSION... /ISSUED 556 AM CDT FRI JUL 6 2012/

UPDATE...

12Z TAF DISCUSSION.

AVIATION...

VFR. LATEST SATELLITE IMAGERY SHOWS SCATTERED CIRRUS AND
CIRROSTRATUS MOVING ACROSS THE CWA...WHILE RADAR INDCIATES ALL
PRECIP HAS EXITED THE REGION. ANTICIPATING ISOLATED TSRA TO FORM
ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THE EVENING
HOURS...AND WILL MENTION VCTS AT ALL THREE AIRPORTS FROM 19-20Z
TO 02Z WITH BEST CHANCE AT CSV. WINDS WILL BE LIGHT AND VARIABLE
THROUGH THE FORECAST PERIOD...WITH A SOUTHEAST PREDOMINATE
DIRECTION THIS MORNING BECOME NORTHEAST LATER TODAY.

PREV DISCUSSION... /ISSUED 315 AM CDT FRI JUL 6 2012/

SHORT TERM (THRU SUN)...
A COUPLE MORE DAYS OF OPPRESSIVE HEAT. HEAT ADVISORY WILL BE
EXPANDED TO INCLUDE ALL OF MID-TN THROUGH SAT EVE...EXCEPT FOR THE
HIGHER TERRAIN OF CUMBERLAND PLATEAU (CUMBERLAND/VAN BUREN/ GRUNDY
COUNTIES). MAX HEAT INDICES AROUND 105 BOTH AFTNS.

AS FOR PCPN CHANCE NEXT COUPLE OF DAYS...DO NOT SEE A TRIGGER TO
ORGANIZE LARGE AREA OF TSTMS. INSTEAD AFTN HEAT WL DRIVE ISO-SCT
TSTMS BOTH DAYS. BEST CHANCE PLATEAU. WEAK SFC TROFING SAT WL
INCREASE STORM COVERAGE TO SCT.

ANOTHER WARM DAY IS EXPECTED ON SUNDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS. MORE CLOUDS/PCPN ARE EXPECTED TO KEEP THE TEMPS
BLW HEAT ADVISORY CRITERIA (105F).

LONG TERM (MON-THU)...
THE UNUSUALLY WARM UPR RIDGE WITH RECORD-BREAKING HIGH TEMPS WL
RETROGRADE TO THE DESERT SOUTHWEST NEXT WEEK...AS A HUDSON BAY TROF
DIGS SOUTH OVR THE OHVLY REGION. PATTERN CHANGE WL BREAK THE HEAT
WAVE IN OUR REGION...WITH MORE TOLERABLE TEMPS AND ABV NORMAL PCPN
CHANCES EARLY NEXT WEEK.

THE TRANSITION IS EXPECTED TO BEGIN SUN-SUN NIGHT AS MOISTURE WILL
INCREASE AHEAD OF A COLD FRONT. THE COLD FRONT WILL BE A SLOW-
MOVER AND ENTER THE MID-STATE MON. THE SYSTEM LOOKS TO STALL WITH
THE CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING INTO MIDWEEK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL MIDNIGHT CDT SATURDAY NIGHT FOR TNZ005>011-
022>034-056>065-075-077-078-093>095.

&&

ROSE
Hazardous weather outlook, Jul 6, 4:18 AM CST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CDT FRI JUL 6 2012

TNZ005>011-022>034-056>065-075-077-078-093>095-071030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD-
COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
518 AM CDT FRI JUL 6 2012

...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY LEVELS WILL LEAD TO
EXCESSIVE HEAT INDEX VALUES ACROSS MIDDLE TENNESSEE TODAY...WITH
HEAT INDICIES AROUND 105 EXPECTED THIS AFTERNOON.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. A FEW STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY LEVELS
WILL LEAD TO EXCESSIVE HEAT INDEX VALUES ACROSS MIDDLE TENNESSEE
ONCE AGAIN...WITH HEAT INDICIES AROUND 105 EXPECTED ON SATURDAY
AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM
SATURDAY THROUGH THURSDAY ACROSS MIDDLE TENNESSEE. A FEW STORMS
MAY BE STRONG TO LOCALLY SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

TNZ066-079-080-071030-
CUMBERLAND-GRUNDY-VAN BUREN-
518 AM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. A FEW STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY FROM
SATURDAY THROUGH THURSDAY ACROSS MIDDLE TENNESSEE. A FEW STORMS
MAY BE STRONG TO LOCALLY SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE.

SHAMBURGER

In the hours before

Local storm report, Jul 6, 11:22 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
07/05/2012                   MONTGOMERY         TN   NEWSPAPER

            NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS
            CLARKSVILLE. ROADS WITH TREES DOWN INCLUDED PARADISE HILL
            ROAD...CUMBERLAND DRIVE...CROSSLAND AVENUE...AND
            TANGLEWOOD DRIVE. A POWER POLE FELL ON A BUILDING ON GOLF
            CLUB LANE.

0402 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
07/05/2012                   MONTGOMERY         TN   NEWSPAPER

            WIND DAMAGE REPORTED ACROSS AUSTIN PEAY UNIVERSITY.
            SEVERAL BUILDINGS SUFFERED ROOF DAMAGE AND BROKEN WINDOWS
            INCLUDING THE SUNDQUIST SCIENCE BUILDING AND TRAHERN
            BUILDING. NUMEROUS TREES AND POWER LINES BLOWN DOWN ON
            CAMPUS. TIME ESTIMATED.

&&
CORRECTED TIMES

AL
Local storm report, Jul 6, 11:23 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
07/05/2012                   MONTGOMERY         TN   NEWSPAPER

            NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS
            CLARKSVILLE. ROADS WITH TREES DOWN INCLUDED PARADISE HILL
            ROAD...CUMBERLAND DRIVE...CROSSLAND AVENUE...AND
            TANGLEWOOD DRIVE. A POWER POLE FELL ON A BUILDING ON GOLF
            CLUB LANE.

0402 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
07/05/2012                   MONTGOMERY         TN   NEWSPAPER

            WIND DAMAGE REPORTED ACROSS AUSTIN PEAY UNIVERSITY.
            SEVERAL BUILDINGS SUFFERED ROOF DAMAGE AND BROKEN WINDOWS
            INCLUDING THE SUNDQUIST SCIENCE BUILDING AND TRAHERN
            BUILDING. NUMEROUS TREES AND POWER LINES BLOWN DOWN ON
            CAMPUS. TIME ESTIMATED.

0420 PM     HAIL             ETHRIDGE                35.32N 87.30W
07/05/2012  E1.75 INCH       LAWRENCE           TN   PUBLIC

0428 PM     TSTM WND DMG     ETHRIDGE                35.32N 87.30W
07/05/2012                   LAWRENCE           TN   LAW ENFORCEMENT

            A PORTION OF A ROOF ON AN OFFICE BLDG WAS BLOWN OFF IN
            ETHRIDGE ALONG HWY 43.

0430 PM     TSTM WND DMG     10 S JAMESTOWN          36.29N 84.94W
07/05/2012                   FENTRESS           TN   EMERGENCY MNGR

            DANNYS DISCOUNT IN GRIMSLEY ROOF BLOWN OFF, TREES DOWN
            AND POWER OUTAGES COUNTY WIDE, ONE TREE ON HOUSE ON
            STOCKTON ROAD AND MT HELEN ROAD

0435 PM     TSTM WND DMG     ALLARDT                 36.38N 84.88W
07/05/2012                   FENTRESS           TN   TRAINED SPOTTER

            6 INCH LIMB BROKE OFF TOP OF TREE DUE TO WIND

0443 PM     HAIL             ETHRIDGE                35.32N 87.30W
07/05/2012  E2.00 INCH       LAWRENCE           TN   PUBLIC

            2 INCH HAIL IN ETHRIDGE.

0445 PM     TSTM WND DMG     ETHRIDGE                35.32N 87.30W
07/05/2012                   LAWRENCE           TN   EMERGENCY MNGR

            ROOF AND CEILING BLOWN OFF A HOUSE IN ETHRIDGE.

0450 PM     HAIL             2 N LAWRENCEBURG        35.27N 87.34W
07/05/2012  E0.75 INCH       LAWRENCE           TN   PUBLIC

            3/4 INCH HAIL JUST NORTH OF LAWRENCEBURG. ALSO...35-40
            MPH WINDS.

0500 PM     TSTM WND DMG     10 S JAMESTOWN          36.29N 84.94W
07/05/2012                   FENTRESS           TN   PUBLIC

            TREES DOWN IN GRIMSLEY.

0505 PM     TSTM WND DMG     ETHRIDGE                35.32N 87.30W
07/05/2012                   LAWRENCE           TN   EMERGENCY MNGR

            ROOF DAMAGE AND POWER LINES AND TREES DOWN IN ETHRIDGE.

0517 PM     TSTM WND DMG     ALLARDT                 36.38N 84.88W
07/05/2012                   FENTRESS           TN   TRAINED SPOTTER

            ROOF DAMAGE TO A FURNITURE STORE AND TREES DOWN.

0521 PM     TSTM WND GST     2 WNW CROSSVILLE        35.96N 85.08W
07/05/2012  M53.00 MPH       CUMBERLAND         TN   ASOS

0530 PM     TSTM WND DMG     GAINESBORO              36.36N 85.65W
07/05/2012                   JACKSON            TN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT JACKSON
            COUNTY.

0530 PM     TSTM WND DMG     COOKEVILLE              36.16N 85.51W
07/05/2012                   PUTNAM             TN   LAW ENFORCEMENT

            TREES AND POWER LINES WERE BLOWN DOWN COUNTY WIDE. ROADS
            WITH TREES DOWN INCLUDED BROAD STREET...REESER LANE AND
            BENTON YOUNG ROAD IN COOKEVILLE.

0530 PM     TSTM WND DMG     ALGOOD                  36.20N 85.45W
07/05/2012                   PUTNAM             TN   TRAINED SPOTTER

            TREES DOWN AND BLOCKING ROAD. WINDS EST AT 45 MPH.

0545 PM     TSTM WND DMG     2 E SPARTA              35.93N 85.44W
07/05/2012                   WHITE              TN   LAW ENFORCEMENT

            TREES DOWN.

0600 PM     TSTM WND DMG     4 W MCMINNVILLE         35.69N 85.84W
07/05/2012                   WARREN             TN   PUBLIC

            NUMEROUS TREES AND POWER LINES DOWN IN
            CENTERTOWN...NEWTOWN...AND AROUND THE WARREN COUNTY
            AIRPORT.

0605 PM     TSTM WND DMG     MANCHESTER              35.47N 86.08W
07/05/2012                   COFFEE             TN   AMATEUR RADIO

            NUMEROUS TREES DOWN IN MANCHESTER.

0625 PM     TSTM WND DMG     10 S WOODBURY           35.68N 86.07W
07/05/2012                   CANNON             TN   LAW ENFORCEMENT

            TREES DOWN ACROSS SOUTHERN PORTION OF COUNTY.

0625 PM     TSTM WND DMG     FRANKLIN                35.93N 86.84W
07/05/2012                   WILLIAMSON         TN   LAW ENFORCEMENT

            A FEW TREES BLOWN DOWN IN FRANKLIN.

0630 PM     HAIL             3 W MURFREESBORO        35.85N 86.45W
07/05/2012  E1.00 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            1 INCH HAIL AND TREES DOWN. HAIL COVERING GROUND.

0630 PM     TSTM WND DMG     WATERTOWN               36.10N 86.14W
07/05/2012                   WILSON             TN   LAW ENFORCEMENT

            TREE DOWN IN WATERTOWN.

0630 PM     TSTM WND DMG     10 SW SPENCER           35.64N 85.58W
07/05/2012                   VAN BUREN          TN   LAW ENFORCEMENT

            TREES DOWN ACROSS WESTERN PORTION OF COUNTY.

0635 PM     TSTM WND DMG     8 SE SPENCER            35.66N 85.36W
07/05/2012                   VAN BUREN          TN   EMERGENCY MNGR

            TREES DOWN AT FALL CREEK FALLS.

0638 PM     TSTM WND DMG     SMITHVILLE              35.96N 85.82W
07/05/2012                   DE KALB            TN   AMATEUR RADIO

            TREES DOWN WESTERN PORTIONS OF COUNTY. WINDS ESTIMATED
            AROUND 50 MPH.

0640 PM     TSTM WND DMG     MCMINNVILLE             35.69N 85.78W
07/05/2012                   WARREN             TN   EMERGENCY MNGR

            TREES DOWN ACROSS COUNTY.

0640 PM     TSTM WND DMG     6 WNW MURFREESBORO      35.89N 86.48W
07/05/2012                   RUTHERFORD         TN   PUBLIC

            SIDING DAMAGE TO HOMES WITH TREES AND FENCES BLOWN DOWN.

0650 PM     TSTM WND DMG     5 NE MANCHESTER         35.52N 86.02W
07/05/2012                   COFFEE             TN   TRAINED SPOTTER

            NEAR WILLOW BROOK GOLF COURSE 24 INCH TREE SNAPPED

0700 PM     TSTM WND DMG     1 E SMYRNA              35.99N 86.50W
07/05/2012                   RUTHERFORD         TN   TRAINED SPOTTER

            TREES DOWN ALONG SAM DAVIS RD IN SMYRNA.

0703 PM     HAIL             SMYRNA                  35.98N 86.52W
07/05/2012  E0.88 INCH       RUTHERFORD         TN   PUBLIC

0705 PM     HAIL             SMYRNA                  35.98N 86.52W
07/05/2012  E1.75 INCH       RUTHERFORD         TN   PUBLIC

0705 PM     HAIL             SMYRNA                  35.98N 86.52W
07/05/2012  E1.00 INCH       RUTHERFORD         TN   PUBLIC

0705 PM     TSTM WND DMG     SMYRNA                  35.98N 86.52W
07/05/2012                   RUTHERFORD         TN   PUBLIC

            SEVERAL TREES BLOWN DOWN IN DOWNTOWN SMYRNA INCLUDING ON
            SAM HAGER STREET

0710 PM     TSTM WND DMG     12 SE MANCHESTER        35.35N 85.93W
07/05/2012                   COFFEE             TN   TRAINED SPOTTER

            TREE SNAPPED AND IS PARTIALLY BLOCKING HWY 41.

0718 PM     TSTM WND DMG     ALTAMONT                35.43N 85.73W
07/05/2012                   GRUNDY             TN   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

0730 PM     TSTM WND DMG     5 NNW MANCHESTER        35.54N 86.11W
07/05/2012                   COFFEE             TN   TRAINED SPOTTER

            HWY 41 BLOCKED BY FALLEN TREE LIMBS

0733 PM     TSTM WND DMG     FRANKLIN                35.93N 86.84W
07/05/2012                   WILLIAMSON         TN   LAW ENFORCEMENT

            A FEW TREES DOWN IN FRANKLIN.

&&

AL
Local storm report, Jul 6, 12:30 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     5 N SMITHVILLE          36.03N 85.82W
07/05/2012                   DE KALB            TN   PUBLIC

            TREES AND POWERLINES DOWN AND MINOR STRUCTURAL DAMAGE TO
            DOCKS AT CENTER HILL LAKE. ALSO SEVERAL TREES DOWN ALONG
            HIGHWAY 70.

&&

AL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
July 6, 12:36 PM CST
Where
Montgomery County, Clarksville Arpt
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
36.620, -87.420

This thunderstorm wind gust was measured at the Clarksville ASOS. The observation remark: PK WND 30058/1836.

Thunderstorm Wind, Montgomery

When
July 6, 1:04 PM CST
Where
Montgomery County, Clarksville Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
36.620, -87.420

This thunderstorm wind gust was measured at the Clarksville ASOS. The remark itself from the observation: PK WND 30051/1904.

Thunderstorm Wind, Montgomery

When
July 6, 1:05 PM CST
Where
Montgomery County, 0.51 mi S of Clarksville Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.613, -87.420

Several trees and power lines were blown down in Clarksville, including some on Cranklen Circle.

Thunderstorm Wind, Humphreys

When
July 6, 1:25 PM CST
Where
Humphreys County, 0.36 mi NE of Waverly
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
36.084, -87.795

Several trees and power lines were downed in Waverly, resulting in a power outage in the city.

Thunderstorm Wind, Sumner

When
July 6, 1:45 PM CST
Where
Sumner County, 1.38 mi S of Gallatin
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
36.380, -86.450

Seven trees were downed in Gallatin.

Thunderstorm Wind, Sumner

When
July 6, 1:45 PM CST
Where
Sumner County, 1.38 mi S of Gallatin
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
36.380, -86.450

Several trees were downed. Roof damage also occurred, with one roof in a roadway on South Water Avenue. A tree also fell onto a house. The power to the traffic signals was also out in downtown Gallatin. Specific details on the amount of roof damage that occurred along with any damage caused by the tree falling onto a house were unknown.

Thunderstorm Wind, Sumner

When
July 6, 1:50 PM CST
Where
Sumner County, 1.38 mi S of Gallatin
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
NWS Employee
Coordinates
36.380, -86.450

Large tree limbs were blown down resulting in power outages. Roof damage also occured and signs were also blown down. Specific details on what structures sustained roof damage and the amount and type of roof damage were unknown.

Thunderstorm Wind, Sumner

When
July 6, 1:50 PM CST
Where
Sumner County, 1.21 mi W of Cedar Grove
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
36.350, -86.472

Several large trees fell onto homes on Lock 4 Road in Gallatin. Specific details concerning type of damage to these homes were unknown.

Thunderstorm Wind, Davidson

When
July 6, 2:55 PM CST
Where
Davidson County, 1.31 mi ESE of Nashville Tune Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
36.170, -86.860

Several trees were blown down in West Nashville including one that fell on a home on Futura Drive. Specific details concerning any damage to the home were unknown.

Thunderstorm Wind, Trousdale

When
July 6, 3:00 PM CST
Where
Trousdale County, 2.93 mi NW of Providence
Measured
52 kt (60 mph) measured gust
Reported by
Airplane Pilot
Coordinates
36.354, -86.193

Thunderstorm Wind, Cheatham

When
July 6, 3:30 PM CST
Where
Cheatham County, 0.38 mi ESE of Lillamay
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.227, -87.044

Several trees were blown down onto River Road which is south of Ashland City.

Thunderstorm Wind, Williamson

When
July 6, 3:41 PM CST
Where
Williamson County, 5.27 mi NNE of Berrys Chapel
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.038, -86.837

Power lines were downed on Derby Glen Lane and Williamsburg Road.

Thunderstorm Wind, Williamson

When
July 6, 3:45 PM CST
Where
Williamson County, 5.83 mi NE of Berrys Chapel
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.039, -86.820

A tree was downed onto High Lea Road.

Thunderstorm Wind, Williamson

When
July 6, 3:52 PM CST
Where
Williamson County, 0.56 mi SW of Berrys Chapel
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.964, -86.886

A portion of a residential wood fence was blown down in the Fieldstone Farms Neighborhood.

Thunderstorm Wind, Williamson

When
July 6, 4:02 PM CST
Where
Williamson County, 4.64 mi NNE of Berrys Chapel
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.029, -86.840

A tree was downed across Shadowridge Court and also a few large tree limbs were downed in Brentwood.

Thunderstorm Wind, Williamson

When
July 6, 4:20 PM CST
Where
Williamson County, Leipers Fork
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.900, -87.000

Several trees were downed in the Leipers Fork Area.

Lightning, Williamson

When
July 6, 4:30 PM CST
Where
Williamson County, 0.89 mi NW of Kingfield
Property damage
$50,000
Crop damage
$5,000
Reported by
Trained Spotter
Coordinates
35.930, -87.060

A barn that was hit by lightning burned to the ground in Leipers Fork, and a car within that barn exploded.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392765, 392804, 400421, 400171, 400174, 400419, 400173, 400471, 400422, 392767, 400459, 400418, 400175, 400420, 400176, 400425, 392496.